Vol. 61, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 325: 1
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Glättungen von Abbildungen 3-dimensionaler Mannigfaltigkeiten

Harald Boehme

Vol. 61 (1975), No. 1, 45–51

Let N and M be compact 3-dimensional manifolds, f : N M a map. Furthermore let given a Heegaard splitting for M, which certainly exists if M is closed, and then it is a pair (V,W), where V , W are handlebodies (possibly non orientable) with M = V W, V W = ∂V = ∂W. It will be shown, that f can be deformed into a normal form with respect to the Heegaard splitting of M: either f has the absolute degree 0, or f is homotopic to a map g with the property that gg1(V ) is a covering map.

Mathematical Subject Classification
Primary: 57A15, 57A15
Received: 25 July 1974
Published: 1 November 1975
Harald Boehme